Discussions that mention methadone

Addiction & Recovery board


I am having issues w/ a person in my life who has been on methadone and is trying to get off.... I am aware of the tapering effect but was wondering how long it takes to come out of your system, ie if someone was to "switch" drugs of choice how long will methadone stay in your system?

Thanks to anyone who has any input.
[SIZE="3"][QUOTE=susiek;2795008]I am having issues w/ a person in my life who has been on methadone and is trying to get off.... I am aware of the tapering effect but was wondering how long it takes to come out of your system, ie if someone was to "switch" drugs of choice how long will methadone stay in your system?
Susiek , I'm not sure but will be praying for your friends recovery its really hard I know. GOD BLESS
Thanks to anyone who has any input.
Susiek

I have no experience with methadone at all. The only knowledge I have is what I have learned from this board. If your friend is trying to stop opiate use altogether, I have learned that those who have weaned down to 30 mgs or less a day are considered the best candidtaes for the Suboxone treatment. Only certain doctors can prescribe it. Perhaps Buckeye Tim will jump in at some point and offer his wisdom.

I really think any "switching" should be a decision made by qualified medical people. It is the safest route. If those of us fighting to come off opiates had had all the knowledge to do it ourselves, we probably wouldn't be here in the first place. Our drug of choice needs to be a choice made by qualified people and probably not a choice we make by ourselves.

Best wishes

reach
I knew someone who tapered down to 1 ounce of methadone and she stayed on that dosage for two years. Methadone is long acting, long living and slowly starts eating away in your bone marrow and gets stuck in your fatty tissue.

My friend went in for a drug test, she hadn't used for 11 days, she was overweight, had a low metabolism and in her 40's and the test came back positive Depending on the dosage, frequency, metabolism, immune system age of your friend - I don't know that - most of the people I know who have used it for a ample amount of time - look sick - gain weight - they look puffy - and their skin looks flat matte -

High to moderate dependency is supposed to last 6 to 12 days before it gets out of your system, the effects it has damaged to the internal organs may take years. I'm not a doctor, so don't quote me, just what I know from personal past experiences. I had a choice to use it for medical purposes at one point in my life and I declined. Another friend I knew on meth developed a collapsed lung then phenomnia then died.
i am on day 13 of being totally off the methadone. it is really nasty stuff. still can't sleep w/o a sleeping pill, still wweak as a dishrag. fold a load of clothes and i'm wiped out. but it is worth all that to just be free from the stuff. did a really fast taper off the methadone, and quit cod turkey from norco and xanax. thought i would die, but worth it all to be free. just trying to regain my strength.
Susiek,

Are you saying that this person in your life is abusing the methadone and now switching to some other pain med?

How high of a dose are they on?

Why did they get out on it in the first place?

Was it a ligit thing to be on it, like for chronic pain, or heroin addiction?

Switching to what???

What kinds of issues are you having with this person because you sound so angry at them?

I amnot a doc but I am in the process of going off of it at this time.
What I can tell you is my own personal experience and every one person is different!
Please try not to be so angry! It does not help, only makes it worse.
Methadone is a very long acting drug. It has a long half life staying in your system for somethings like four days.
If the person is abusing it and switching to some other opiate in my personal opinion I think it is a mistake. But if they don't want to be done with these things there is nothing that you can do to help or persuade them in any way. You need to take care of you. I am not saying walk away or anything but by all means have some good boundries.
If they actually want to get off all opiates then there is much help out there and in here for everything.
I am under the care of a Pain DOc and he manages all this for me. Although I never abused these pain meds this does not absolve me of physical withdrawl.
I am very sick and unhappy at the present but if I try to fight it it only makes it worse. I need to just take it in stride and take care of my body. Lots on this board are helping me at this time.
I in no way have all the answers, but if you answer some of the questions in the begining of this post we all may have a better understanding of your situation and can better serve to help you through this thing!
Thanks Chrissy